Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 451, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Nov 16, 2006, 2:14 AM EST for Alamance County, Randolph County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2006, 2:14 AM EST (07:14 UTC)
- Expired
- Nov 16, 2006, 2:45 AM EST
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Alamance County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 2:22 AM EST | TSTM WND DMG | Liberty, NC | TOP OF CAR WASH FACILITY WAS BLOWN OFF. TREES DOWN IN DOWNTOWN AREA OF LIBERTY BLOWN DOWN. AWNINGS AND POWERLINES ALSO BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 11:58 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 394 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 160714
SVRRAH
NCC001-151-160745-
/O.NEW.KRAH.SV.W.0451.061116T0714Z-061116T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
214 AM EST THU NOV 16 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 AM EST
* AT 214 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER STALEY...OR ABOUT 8 MILES WEST OF SILER
CITY...MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ALAMANCE...SAXAPAHAW...
SWEPSONVILLE...GRAHAM...
HAW RIVER...MEBANE...
PLEASANT GROVE...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3582 7965 3583 7966 3589 7962 3589 7954
3603 7953 3623 7938 3623 7926 3599 7927
3585 7939 3584 7954 3577 7955
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 160732
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
232 AM EST THU NOV 16 2006
NCC001-151-160745-
/O.CON.KRAH.SV.W.0451.000000T0000Z-061116T0745Z/
RANDOLPH NC-ALAMANCE NC-
232 AM EST THU NOV 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR ALAMANCE AND NORTHEASTERN RANDOLPH COUNTIES...
AT 226 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ALAMANCE...OR ABOUT NEAR BURLINGTON...MOVING NORTH AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST THURSDAY MORNING
FOR CENTRAL NORTH CAROLINA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 AM EST THURSDAY MORNING FOR CENTRAL NORTH CAROLINA. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM EST THURSDAY
MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7965 3583 7966 3589 7962 3589 7954
3603 7953 3623 7938 3623 7926 3599 7927
3585 7939 3584 7954 3577 7955
$$
VINCENT000
WWUS52 KRAH 160749
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 AM EST THU NOV 16 2006
NCC001-151-160759-
/O.EXP.KRAH.SV.W.0451.000000T0000Z-061116T0745Z/
RANDOLPH NC-ALAMANCE NC-
249 AM EST THU NOV 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR ALAMANCE AND NORTHEASTERN
RANDOLPH COUNTIES HAS EXPIRED AT 245 AM EST...
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM EST THURSDAY
MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7965 3583 7966 3589 7962 3589 7954
3603 7953 3623 7938 3623 7926 3599 7927
3585 7939 3584 7954 3577 7955
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 12:50 AM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 16, 12:50 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1250 AM EST THU NOV 16 2006
.SHORT TERM /REST OF TONIGHT/...
A TORNADO WATCH HAS BEEN ISSUED FOR MOST OF THE COUNTY WARNING AREA
ALONG AND SOUTH OF HIGHWAY 64. STRONG THUNDERSTORMS WILL CONTINUE TO
MOVE EAST AND NORTHEAST ACROSS THE AREA THROUGH THE MORNING IN
ADVANCE OF A COLD FRONT.
&&
.PREV DISCUSSION...
(ISSUED 1103 PM EST WED NOV 15 2006)
SHORT TERM /REST OF TONIGHT THROUGH THURSDAY/...
RECENTLY UPDATED FORECAST TO REFLECT WARMER THAN EXPECTED TEMPS
OVERNIGHT. NEAR SURFACE WARMER AIR (POSSIBLY ASSOCIATED WITH A
COASTAL TROUGH) HAS SURGED INTO CENTRAL NC FROM THE SE. STEADY
SE-S WIND WILL RESULT IN NEAR STEADY TEMPS OVERNIGHT THEN FALLING
AROUND DAYBREAK...MAINLY IN THE WEST.
PREV DISCUSSION...
(ISSUED 1000 PM EST WED NOV 15 2006)
SHORT TERM /REST OF TONIGHT THROUGH THURSDAY/...
LOW LEVEL INSTABILITY HAS INCREASED MARKEDLY OVER THE S-SW SECTIONS
OF CENTRAL NC. PER MSAS AND HAND ANALYSIS...APPEARS THAT COASTAL
TROUGH HAS SURGED INTO THE PIEDMONT. SURFACE DEWPOINTS IN THE LOWER
60S COMMON OVER THE SOUTHERN COUNTIES. RAIN FALLING INTO THE
COOLER/MORE STABLE AIR OVER THE NORTHERN FOOTHILLS/NW PIEDMONT
SHOULD HALT NWD ADVANCE OF BOUNDARY. WITH BOUNDARY FARTHER INLAND
THAN EARLIER ANTICIPATED...SEVERE WEATHER THREAT...WHILE STILL
ISOLATED...MAY NEED TO BE MONITORED OVERNIGHT FOR A LARGER PORTION
OF CENTRAL NC. GSO SOUNDING AT 00Z DEPICTED VERY STRONG 0-3KM SR
HELICITY WITH SLIGHT INSTABILITY. VAD WIND PROFILE FROM KCAE RADAR
DISPLAYED EQUALLY IMPRESSIVE LOW LEVEL TURNING. SEVERE WEATHER WATCH
CURRENTLY IN EFFECT FOR AREAS IMMEDIATELY S-SW OF CENTRAL NC.
DEPENDING UPON WHAT OCCURS NEXT COUPLE OF HOURS...SEVERE WEATHER
WATCH MAY BE NEEDED FOR PARTS OF CENTRAL NC OVERNIGHT...MAINLY SOUTH
OF HIGHWAY 64.
TEMP OVERNIGHT WILL REMAIN WARM/MILD WITH MOST LOCALES AOA 60
DEGREES FOR MOST OF THE NIGHT BEFORE FALLING AROUND/SHORTLY AFTER
DAYBREAK. FOR MANY LOCALES...MORNING LOWS WILL OCCUR BETWEEN 7-9
AM.
PREV DISCUSSION...
(ISSUED 720 PM EST WED NOV 15 2006)
SHORT TERM /REST OF TONIGHT THROUGH THURSDAY/...
MAIN CONCERN FOR OVERNIGHT INTO THU MORNING IS HEAVY RAINFALL
POTENTIAL.
GFS DID A GREAT JOB DEPICTING AXIS OF HEAVY PRECIP 12-18Z
WED OVER THE DEEP SOUTH AND THE OBSERVED AMOUNTS WERE FAIRLY CLOSE
TO MODEL DEPICTION. PER SATELLITE OBSERVATION AND C-STAR DISCUSSION
WITH OTHER FORECASTERS AND NC STATE PROFESSIONALS...UPPER LOW
UNDERGOING TRANSITION FROM A DIGGING SYSTEM TO A SYSTEM ABOUT TO
LIFT NE. THUS, WHILE SYSTEM CURRENTLY FAVORS A SCENARIO FOR REDUCED
PRECIP AMOUNTS ACROSS CENTRAL NC DUE TO FAST MOVING SQUALL LINE
ACROSS SE GA/FL PANHANDLE...MAY SEE SCENARIO TRANSITION TO ONE THAT
FAVORS ENHANCED BY THU MORNING AS SYSTEM LIFTS INTO THE TN VALLEY.
ANOTHER FACTOR THAT FAVORS EXCESSIVE RAINFALL IS THAT MOISTURE
TRANSPORT BETWEEN 925-850 MB IS SIGNIFICANT BETWEEN 06Z-18Z OVER THE
AREA. HOWEVER...BEST LOW LEVEL CONFLUENCE SWEEPS QUICKLY ACROSS AREA
BETWEEN 12-18Z.
FINALLY...UPPER LEVEL DIVERGENCE OVER CENTRAL NC BY 12Z THU PROGGED
TO BE NOT AS SIGNIFICANT AS WHAT IS NOW OCCURRING ALONG NORTHERN
GULF COAST. BEST UPPER DIVERGENCE 12Z-18Z THU WELL NW OF CENTRAL
NC.
THUS...PLAN NOT TO ISSUE A FFA AT THIS TIME. WILL CONTINUE TO
MENTION WIDESPREAD 1-2 INCHES WITH ISOLATED AMOUNTS OF 3.
WHILE POTENTIAL FOR SEVERE WEATHER STILL EXISTS...LOW LEVEL
INSTABILITY LACKING. THUS...EXPECT ANY REPORTS OF WIND DAMAGE TO BE
ISOLATED AT THIS TIME. HAVE NOTICED THAT OFFICES OVER AL...N FL AND
GA HAVE NOT ISSUED ANY LOCAL STORM REPORTS IN THE PAST COUPLE OF
HOURS.
DEPENDING UPON LOCATION OF COASTAL TROUGH...POTENTIAL FOR
ROTATING STORMS IN THE FAR SE-E SECTIONS OF OUR FORECAST AREA. WITH
POTENTIAL BEING RATHER SLIM...MAY NOT BE WORTH MENTIONING AT THIS
TIME.
PREV DISCUSSION...
(ISSUED 251 PM EST WED NOV 15 2006)
SYNOPSIS...
SFC ANALYSIS THIS AFTERNOON SHOWS A DEEP 990 MB SFC LOW OVER
NORTHEAST AR...WITH A COLD FRONT STRETCHING SOUTH THROUGH MS INTO
THE GULF. A WARM FRONT WAS LOCATED ALONG A LINE FROM CENTRAL TN
SOUTHEAST THROUGH WESTERN/SOUTHERN GA. SHORT TERM MODEL ANALYSES
AND OBSERVATIONS SHOW VIGOROUS H5 LOW LAGGING JUST WEST OF THE SFC
LOW...DIGGING SE/ESE TOWARDS THE GULF COAST STATES.
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
RADAR MOSAIC SHOWED TWO PRIMARY AREAS OF PRECIP ACROSS THE GULF
COAST STATES EARLY THIS AFTERNOON. ONE WAS ASSOC/W A POTENT S/SSW
H85 JET PUMPING WARM/MOIST GULF AIRMASS NORTH OF THE SFC WARM
FRONT IN AL/GA INTO THE SPINE OF THE APPALACHIANS...THE OTHER WAS A
SQUALL LINE ASSOC/W THE SFC COLD FRONT AND STRONG UPPER LEVEL
DYNAMICS A BIT FURTHER TO THE WEST. LATEST RADAR TRENDS SHOW THAT
THE SQUALL LINE HAS OUTRUN THE SFC COLD FRONT AND UPPER LEVEL
DYNAMICS AND HAS CAUGHT UP TO AND MERGED WITH THE SSW/NNE
ORIENTED PRECIP SHIELD TO THE EAST. SHORT TERM MODEL FORECASTS
INDICATE THAT THE ORIENTATION OF THE LLJ ALONG THE GULF WILL
REMAIN FROM THE SSW...POSSIBLY EVEN BACKING TO THE SOUTH FOR A
PERIOD LATER THIS EVENING AS THE H5 LOW DIGS INTO MS. THIS SHOULD
KEEP THE AXIS OF STRONGEST LIFT AND HEAVY PRECIP TO OUR WEST AND
SOUTHWEST UNTIL LATER TONIGHT WHEN THE H5 LOW BEGINS TO LIFT INTO
THE TN VALLEY AND THE APPROACHING UPPER DYNAMICS BEGIN TO SHIFT
THINGS TO THE EAST ACROSS THE AREA...PRIMARILY BETWEEN 06-18Z THU.
WITH 1-3 HOUR FLASH FLOOD GUIDANCE BETWEEN 2-3 AND STORM TOTAL
PRECIP AMOUNTS OF 1-2 ACCORDING TO THE LATEST QPF GUIDANCE...HAVE
DECIDED NOT TO ISSUE A FLASH FLOOD WATCH ACROSS THE CWA.
HOWEVER...IF THE PROGRESSION OF THE SYSTEM IS SLOWER THAN FORECAST
OR IF SE FLOW OFF THE ATLANTIC TONIGHT ALLOWS NUMEROUS MODERATE TO
HEAVY SHOWERS TO DEVELOP AND ADVECT INLAND FROM THE OCEAN...TOTAL
RAINFALL AMOUNTS WILL BE HIGHER THAN EXPECTED AND FLASH
FLOODING...ESPECIALLY IN URBAN AREAS...WOULD BE MORE LIKELY. THE
SEVERE THREAT APPEARS HIGHEST BETWEEN 09-18Z THU AHEAD OF THE
PASSAGE OF THE SFC FRONT LATER ON THU AFT/EVE. THREAT IS HIGHEST IN
THE COASTAL PLAIN WHERE DIURNAL TIMING AND SE FLOW OFF THE ATLANTIC
WILL ALLOW BETTER INSTABILITY AS DEWPOINTS RECOVER INTO THE UPPER
60S. WITH 60KT LLJ AT H85 AND 80KT AT H70...WILL NOT BE TOO HARD TO
GET DAMAGING WINDS IN STRONGER CELLS.
TO RECAP...CATEGORICAL POPS ACROSS THE AREA THURSDAY WITH BREEZY
15-25 MPH SUSTAINED WINDS AND GUSTS TO 35 MPH. TEMPERATURES WILL BE
FAIRLY STEADY IN THE MORNING AND EARLY AFTERNOON...FALLING LATER IN
THE DAY AS THE SFC FRONT CROSSES. SPLIT THE DIFFERENCE ON GUIDANCE
WITH HIGH TEMPS RANGING FROM THE LOWER 60S NW TO UPPER 60S SE.
SKIES WILL BEGIN TO CLEAR THU EVENING...BECOMING MOSTLY CLEAR ON
FRIDAY AS THE SFC AND UPPER LEVEL LOW LIFT WELL NORTH INTO CANADA.
ALTHOUGH AN H5 TROF REMAINS OVER THE AREA ON FRIDAY...LIMITED
MOISTURE SHOULD SUPPRESS ANY CLOUD COVER. HIGH TEMPS IN THE MID TO
UPPER 50S.
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE WEEKEND RESULTING
IN DRY AND COOL CONDITIONS. ANOTHER WEAK MID LEVEL TROUGH WILL
CROSS THE REGION ON SATURDAY. THEN MODELS DIVERGE ON EVOLUTION OF
UPPER TROUGH AND SUBSEQUENT CUTOFF OVER THE SOUTHEAST CONUS AT THE
START OF THE NEW WEEK INTO TUESDAY. ALSO DIFFERENCES ON COASTAL
DEVELOPMENT OFF THE CAROLINAS. GFS NOW SHOWING STRONG CUTOFF OFF
THE SOUTH CAROLINA COAST WITH COASTAL DEVELOPMENT FURTHER OFFSHORE
MONDAY INTO TUESDAY. LATEST ECMWF SHOW STRONG CUTOFF OFF THE
SOUTHEAST ATLC COAST BY TUESDAY BUT FURTHER SOUTH THAN GFS.
CANADIAN SLOWER DEVELOPMENT ON THESE FEATURES. EVEN THOUGH GFS HAS
DIVERGED FROM ITS PREVIOUS RUNS ON THE SYNOPTIC FEATURES...ITS
CONSISTENT IN KEEPING FAIRLY COLD LOW LEVEL THICKNESSES OVER THE
REGION LATE SUNDAY INTO MONDAY...1295-1305. WILL KEEP VERY LOW
CHANCES FOR SHOWERS DURING MONDAY. COLD THICKNESSES CONTINUE ON
TUESDAY. SO EXPECT COOLER MAXES. HAVE ADJUSTED MAX TEMPERATURES
DOWN SLIGHTLY...MOSTLY LOWER 50S ACROSS THE CWA. DRY WITH
MODERATING TEMPERATURES ON WEDNESDAY. HIGHS MID TO UPPER 50S.
AVIATION...
MID AND HIGH LEVEL CLOUDINESS CONTINUE TO OVER SPREAD THE AREA
THROUGH 00Z. CIGS GENERALLY 8-12KFT. SCATTERED LIGHT RAIN OVER
WESTERN TAFS...INT-GSO BRIEFLY LOWERING CIGS 5-7KFT.
CIGS AND VSBYS GRADUALLY LOWERING AS RAIN BECOME MORE WIDESPREAD
ACROSS THE AREA MAINLY AFTER 02Z WESTERN SECTIONS...AFTER 06Z
RDU-FAY-RWI AREAS. BY 06Z CIGS GENERALLY 1-3KFT VSBYS 3-5 MI IN RAIN
AND FOG. IFR CONDITIONS EXPECTED ACROSS THE AREA FROM 09Z THROUGH
15Z IN RAIN AND FOG. POTENTIAL FOR SCATTERED THUNDERSTORMS MAINLY
AFTER 12Z THROUGH END OF TAF PERIOD. SOUTHEAST WINDS 8-12 MPH
INCREASING TO 15 MPH AFTER 06Z...SHIFTING SOUTH/SOUTHWEST BY 12Z
INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NC...TORNADO WATCH FOR NCZ038>043-073>078-083>086-088-089 UNTIL 8 AM
THURSDAY.
&&
SHORT TERM...RHJHazardous weather outlook, Nov 15, 5:55 AM EST, 20 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 555 AM EST WED NOV 15 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-161030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 555 AM EST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A VIGOROUS STORM SYSTEM WILL APPROACH NORTH CAROLINA FROM THE WEST LATE THIS AFTERNOON AND TONIGHT... BRINGING WIDESPREAD SHOWERS AND A RISK OF STRONG THUNDERSTORMS. SURFACE WINDS FROM THE SOUTHEAST AND SOUTH WILL INCREASE TO 10 TO 20 MPH THIS EVENING... WITH HIGHER GUSTS OVER 30 MPH POSSIBLE TONIGHT THROUGH THURSDAY. THESE WINDS... IN COMBINATION WITH STRONG SHIFTING WINDS ALOFT BLOWING AT 60 TO 70 MPH... WILL BRING A RISK FOR ROTATING STORMS AND POSSIBLE DAMAGING WIND GUSTS OR ISOLATED TORNADOES. THE GREATEST CHANCE OF STRONG TO SEVERE STORMS WILL BE ALONG AND SOUTHEAST OF A LINE FROM ALBEMARLE TO RALEIGH TO KERR LAKE... WHERE THE ATMOSPHERE WILL BE MARGINALLY UNSTABLE. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE BETWEEN 4 AM LATE TONIGHT AND 3 PM THURSDAY. IN ADDITION TO THE STORM THREAT... A VERY MOIST ATMOSPHERE AND STRONG LIFT WILL BRING A GOOD CHANCE FOR LOCALLY HEAVY RAIN. STORM TOTAL RAINFALL OF ONE TO TWO AND HALF INCHES IS EXPECTED... WHICH MAY LEAD TO CONSIDERABLE STREET FLOODING AND RAPID RISES ON CREEKS AND STREAMS... ESPECIALLY THOSE IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF STRONG TO SEVERE STORMS AND HEAVY RAIN WILL EXTEND THROUGH EARLY TO MID AFTERNOON ON THURSDAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THURSDAY AFTERNOON AND EARLY EVENING... USHERING IN DRIER AND COLDER AIR FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE TONIGHT INTO THURSDAY. HARTFIELD
In the hours before
Special weather statement, Nov 15, 11:14 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1114 PM EST WED NOV 15 2006 NCZ021-022-038-039-073-074-083-084-160630- ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-RICHMOND-STANLY- 1114 PM EST WED NOV 15 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...FORSYTH... GUILFORD...DAVIDSON...RANDOLPH...MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 130 AM EST... AT 1114 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF CLEMMONS TO 19 MILES WEST OF PEACHLAND...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MOCKSVILLE TO MONROE...MOVING NORTHEAST AT 45 MPH. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREE LIMBS. LOCATIONS AFFECTED BY THESE STORMS INCLUDE ALBEMARLE...LEXINGTON...WINSTON SALEM...THOMASVILLE...AND HIGH POINT. 23
Local storm report, Nov 16, 1:15 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
115 AM EST THU NOV 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG HIGH ROCK 35.60N 80.23W
11/15/2006 DAVIDSON NC LAW ENFORCEMENT
REPORT OF TREES DOWN IN HIGH ROCK LAKE AREA. ONE TREE
DOWN ACROSS ROAD.
&&
CBLSpecial weather statement, Nov 16, 1:51 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 151 AM EST THU NOV 16 2006 NCZ022>024-039-040-074>076-083>086-160745- ALAMANCE-ANSON-CHATHAM-GUILFORD-HOKE-LEE-MONTGOMERY-MOORE-ORANGE- RANDOLPH-RICHMOND-SCOTLAND- 151 AM EST THU NOV 16 2006 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS SECTIONS OF RICHMOND...GUILFORD...ALAMANCE...ORANGE...RANDOLPH... CHATHAM...LEE...MOORE...MONTGOMERY...ANSON...HOKE AND SCOTLAND COUNTIES THROUGH 245 AM EST... AT 151 AM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM MONTICELLO TO RANDLEMAN TO ASHEBORO TO NORMAN TO DIGGS...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF REIDSVILLE TO RANDLEMAN TO ASHEBORO TO 14 MILES NORTH OF ROCKINGHAM TO 8 MILES NORTH OF CHERAW...MOVING EAST AT 25 MPH. GUSTY WINDS OF 45 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS BETWEEN A HALF TO ONE INCH WILL ALSO OCCUR. SOME DOWNED TREE BRANCHES ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:02 AM EST | Severe Thunderstorm Warning | RAH | Anson, Davidson, Stanly | 43 min |
| Nov 16, 12:45 AM EST | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 45 min |
| Nov 16, 12:59 AM EST | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| Nov 16, 1:21 AM EST | Tornado Warning | RAH | Guilford | 24 min |
| Nov 16, 1:36 AM EST | Severe Thunderstorm Warning | RAH | Montgomery | 24 min |
| Nov 16, 4:30 AM EST | Severe Thunderstorm Warning | RAH | Johnston, Wake | 30 min |
| Nov 16, 7:34 AM EST | Tornado Warning | RAH | Wayne | 41 min |
| Nov 16, 8:22 AM EST | Tornado Warning | RAH | Wilson | 38 min |
| Nov 16, 8:36 AM EST | Severe Thunderstorm Warning | RAH | Wake | 24 min |
| Nov 16, 9:20 AM EST | Tornado Warning | RAH | Sampson | 40 min |
| Nov 16, 9:39 AM EST | Tornado Warning | RAH | Johnston | 51 min |
| Nov 16, 10:57 AM EST | Tornado Warning | RAH | Wayne | 33 min |
| Nov 16, 11:02 AM EST | Severe Thunderstorm Warning | RAH | Nash | 13 min |
| Nov 16, 11:14 AM EST | Severe Thunderstorm Warning | RAH | Halifax | 31 min |
| Nov 16, 11:44 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 16 min |
| Nov 16, 12:17 PM EST | Flash Flood Warning | RAH | Wayne | 73 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.